Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz - jaundice
May 20, 2009

Dear Dr.

I was succesfully supressed under Kaletra/truvada (VL < 40) but switched to Reyataz/norvir/truvada due to persistent intestinal discomfort (i'm a sales rep... finding a toilet in a traffic jam is a problem). The reyataz combo works wonders: no more diarrhea. I am getting a lot of comments on my yellow looking skin though (i've got a pale skin tone, the yellow really stands out). I've been on the combo for 4 weeks now. My previous hiv doctor did point out that i have elevated bilirubin anyway (regardless of reyataz), due to Gilbert's syndrome. Can i expect the yellowing to go down? Are there any meds that might help decrease the bilirubin concentration (ursodiol? diuretic?)? Any "proven" natural remedies?

Thanks for the help.

Jimcr

Response from Dr. Henry

There may be some fluctuations in the bilirubin level over time (hydration might help some) but I cannot endorse any particular drug or manuver as consistently effective to reduced the bilirubin (decreasing the jaundice). It may be worthwhile to check the indirect bilirubin level to see how high it is (if very high >>4-5 the less likely that the problem will easily resolve). If you stay jaundiced then a switch to boosted fosamprenavir or darunavir, efavirenz, or raltegravir are other possibilities (depending on resistance history). KH



Previous
atripla
Next
skin rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement